CSN Login
Members Online: 6

You are here

Xeloda, what should I expect?

Christy76's picture
Christy76
Posts: 27
Joined: Feb 2019

They came in today, shipped right to my door with free samples of Imodium and warnings not to touch the pills with my hands. What should I expect when I start both this and radiation this Wednesday?

Joan M's picture
Joan M
Posts: 366
Joined: Oct 2016

I think it's odd they say not to touch them when we have to put them in our mouths and swallow them.  I never got that message with my pills.    I would get an upset stomach and feel very bloated, causing me to burp alot.  I never had nausea from the Xeloda.  It caused dry skin and brittle nails.  My hair grew slowly, but didn't fall out whle I was on Xeloda.   I  took antacids while on the Xeloda and those can interfere with it working properly, but they just came out witht that study a couple  months before I stopped taking it. 

It worked for me for about 13 months, then I had some progression in a lung tumor, so my doctor said it wasn't working anymore. 

Xeloda is the pill form of 5Fu.  I prefer Xeloda over the 5FU I'm on now, I get sick from the bollus and can't have the bag due to it causing arythmias. 

Good luck with your treatment! 

Joan

JanJan63's picture
JanJan63
Posts: 2482
Joined: Sep 2014

I had no side effects at all. That being said, it did nothing for me and if there were any tummy issues it wouldn't have made a difference because I have an illeostomy. I hope you tolerate it well. Oh wait, I was sun sensitive with it and took it during the summer.

Jan

SandiaBuddy's picture
SandiaBuddy
Posts: 858
Joined: Apr 2017

I took capecitabine as a mono-therapy.  No one ever told me not to touch the pills, so I laid them out on the table with my morning and evening meals.  One of the side-effects about which this forum forewarned me was hand and foot problems, so I used a heavy Eucerin cream on them since before treatment.  Capecitabine can sneak up on you, so you think it is not bad at all, but after a while the side-effects can accumulate.  Initially, I had dizziness, nausea and fatigue.  The nausea was generally in the morning and brief.  The fatigue was unpredictable, so one day could be great and another could be bad.  I learned not to plan social engagements in case it was a bad day.  I did get a little nueropathy in the hands and feet, and I ended with some heart problems--something the doctors never warned me about.  If you search the term on this board you can find endless discussions of the side effects.  Also, it might be worthwhile to read the prescription insert.  Best of luck to you.

Mikenh's picture
Mikenh
Posts: 777
Joined: Oct 2017

I had 28 days of Xeloda and Radiation. I was definitely more tired but I continued working full-time.

It will likely turn your GI system into a mess after about two weeks. Sometimes you have constipation and sometimes you have things come out too fast. After 3-4 weeks, going to the bathroom can become very painful. For me, the pain went away after about two weeks.

Some get very, very tired (as in sleeping a lot of hours a day) during treatment. My oncologist told me that one of his patients ran a half-marathon during treatment. So there can be a very wide variety of responses.

There can be some funny things happening to your fingers and toes such as skin getting darker or them feeling a bit arthritic.

Kazenmax's picture
Kazenmax
Posts: 343
Joined: Feb 2016

i had that. I seems to remember slight nausea and fatigue. I had to stop after 3 weeks so no chance for full side effects. The radiation burned through my colon and vagina walls and I had a fistula. I will spare you the gory details....let’s just say it was extremely unpleasant.

after I healed a bit, I had APR surgery. I never heard about not touching the pills. I kept them from everyone else though. Always flushed the toilet twice and kept hands washed. Good luck!

k

Djspareme's picture
Djspareme
Posts: 18
Joined: Mar 2019

Im also taking Xeloda.  Watch for some unpleasant side effects.  Blistering on hands and feet.  Contact your doctor right away if it happens.  Only problem I've had after 16 weekly treatments is milk intolerance and drowsiness about a half hour after taking it.  Make sure you drink plenty of water with it and eat a meal just before you take it.  Good luck to you.  I have 8 more treatments and hopefully im done

Annabelle41415's picture
Annabelle41415
Posts: 6153
Joined: Feb 2009

Never really had any problems with that but I've heard that it can cause feet and hand blistering so it's good that you keep lotion on both.  Radiation, if it's rectal, can be a progressive burn and hurt when going the bathroom.  I'm not sure where the radiation for you is going.  Sorry if you mentioned it before, just don't remember.

Kim

Subscribe to Comments for "Xeloda, what should I expect?"